Cushing’s Syndrome With Psoriasis, What Is The Effect?
Good evening, I have a younger brother who is 11 years old. Almost 2 years old, he was diagnosed with psoriasis, and he is gradually gaining weight, and experiencing symptoms such as chusing syndrome. The psoriasis also did not go away, and now it is increasing. what I want to ask if there is an effect of excess steroid hormone with his psoriasis that won’t heal. And what steps should we take to treat chusing syndrome. Thank you for the answer, doctor.
Thank you for asking HealthReplies.com.
Beforehand, we need to clarify, what kind of symptoms of Cushing's syndrome did your sister have? Have you ever seen a doctor and been diagnosed with Cushing's syndrome? So, what kind of treatment is your sister currently undergoing to treat her psoriasis? Are there medicines being consumed?
Psoriasis is a disorder caused by the rapid regeneration of skin cells. This condition causes the skin to appear thickened, scaly, dry, cracked, peeling, and often feels itchy or painful. It could also, people with psoriasis experience complaints of nails (rough, thickened, and many hollows) and joints (swelling and stiffness).
The exact cause of psoriasis is still unknown. However, this condition is thought to be related to immune system abnormalities, in particular T cells and neutrophils, which mistakenly attack healthy skin cells because they are considered substances that are harmful to the body. Symptoms of psoriasis often arise as a result of being triggered by infection, mechanical trauma to the skin, stress, smoking, excessive alcohol consumption, vitamin D deficiency, or also when taking certain drugs (for example those containing lithium, beta blockers, anti-malarials, and iodides).
Treatment of psoriasis can be done through several procedures, including the use of topical drugs (such as corticosteroids, vitamin D analogues, retinoids, salicylic acid, coal tar), light therapy, and other drugs (such as oral or injectable drugs that contain retinoids, methotrexate, cyclosporine, etc.). Each of these types of drugs certainly has its own advantages and potential side effects.
If what you mean by the symptoms of Cushing's syndrome that your sister is experiencing is in the form of increased body weight swelling, then in fact this condition is not always caused by Cushing's syndrome. It could also be a complaint like this arising from obesity, allergies, impaired kidney function, and so on. If it is true that your brother's condition is included in Cushing's syndrome, then this condition may occur due to the effects of the drug being consumed, a tumor of the pituitary gland, another tumor that produces ACTH hormone, adrenal gland disorders, or also certain familial disorders.
We recommend that you check your sister directly with a skin specialist who has treated her so far. If it is true that your sister's complaint occurs due to Cushing's syndrome which is triggered by drugs that are being consumed, the doctor can provide additional drugs or other alternative therapies to overcome her current condition. Various drugs and also medical procedures have their respective risks of side effects. A good doctor of course will only provide a treatment or medical action if it is felt that the benefits produced are far greater than the potential side effects that may be caused.
Hope it helps ..
dr. Nadia Nurotul Fuadah